Alert archive / North Dakota / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Mar 10, 2011, 4:20 PM CST for 12 counties in North Dakota; 8 counties in Minnesota. It took effect at Mar 11, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 4:20 PM CST (22:20 UTC)
- In effect from
- Mar 11, 2011, 12:00 PM CST
- Expired
- Mar 11, 2011, 4:26 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS43 KFGF 102220 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 420 PM CST THU MAR 10 2011 ...WINTER STORM WATCH IN EFFECT FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... .A STRONG STORM SYSTEM MAY BRING MODERATE SNOW AND STRONG NORTHWEST WINDS TO THE REGION FRIDAY AND FRIDAY NIGHT. THE STRONG WINDS COMBINED WITH ANY SNOWFALL MAY CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES FRIDAY AFTERNOON INTO SATURDAY MORNING. AT THIS TIME THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG AND NORTH OF HIGHWAY 2. IN ADDITION...AREAS OF FREEZING RAIN MAY PRECEDE THE SNOW LATE FRIDAY MORNING AND EARLY FRIDAY AFTERNOON...POSSIBLY CAUSING HAZARDOUS TRAVEL CONDITIONS ACROSS A LARGE PART OF THE REGION BEFORE CHANGING OVER TO ALL SNOW DURING THE AFTERNOON AND EARLY EVENING. MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-054-110400- /O.NEW.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 420 PM CST THU MAR 10 2011 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * A MIX OF FREEZING RAIN...RAIN...AND SNOW IS FORECAST TO DEVELOP IN THE DEVILS LAKE BASIN FRIDAY MORNING...THEN SPREAD EAST AND SOUTH...CHANGING OVER TO ALL SNOW FRIDAY AFTERNOON INTO FRIDAY EVENING. * POSSIBLE SNOW ACCUMULATIONS UP TO 5 INCHES ARE POSSIBLE OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. LESSER AMOUNTS ARE FORECAST FURTHER SOUTH. * STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE POSSIBLE DEVELOPING FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY MORNING. DEPENDING ON HOW MUCH SNOW MAY FALL...SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE. * TRAVEL MAY BECOME VERY HAZARDOUS FRIDAY...FRIDAY NIGHT...AND INTO SATURDAY MORNING DUE TO REDUCED VISIBILITIES IN FALLING SNOW...AND BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NH
2 follow-up statements
824 WWUS43 KFGF 110319 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 919 PM CST THU MAR 10 2011 ...WINTER STORM WATCH IN EFFECT FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... .A STRONG STORM SYSTEM MAY BRING MODERATE SNOW AND STRONG NORTHWEST WINDS TO THE REGION FRIDAY AND FRIDAY NIGHT. THE STRONG WINDS COMBINED WITH ANY SNOWFALL MAY CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES FRIDAY AFTERNOON INTO SATURDAY MORNING. AT THIS TIME THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG AND NORTH OF HIGHWAY 2. IN ADDITION...AREAS OF FREEZING RAIN OR FREEZING DRIZZLE MAY PRECEDE THE SNOW LATE FRIDAY MORNING AND EARLY FRIDAY AFTERNOON...POSSIBLY CAUSING HAZARDOUS TRAVEL CONDITIONS BEFORE CHANGING OVER TO ALL SNOW DURING THE AFTERNOON AND EARLY EVENING. MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-054-121800- /O.CON.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 919 PM CST THU MAR 10 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * A MIX OF FREEZING RAIN...RAIN...AND SNOW IS FORECAST TO DEVELOP IN THE DEVILS LAKE BASIN LATE FRIDAY MORNING...THEN SPREAD EAST CHANGING OVER TO ALL SNOW FRIDAY AFTERNOON INTO FRIDAY EVENING. * POSSIBLE SNOW ACCUMULATIONS UP TO 5 INCHES ARE POSSIBLE OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. LESSER AMOUNTS ARE FORECAST FURTHER SOUTH. * STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE POSSIBLE FRIDAY AFTERNOON AND CONTINUING INTO EARLY SATURDAY MORNING. DEPENDING ON HOW MUCH SNOW MAY FALL...SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE. * TRAVEL MAY BECOME VERY HAZARDOUS FRIDAY...FRIDAY NIGHT...AND INTO SATURDAY MORNING DUE TO REDUCED VISIBILITIES IN FALLING SNOW...AND BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
040 WWUS43 KFGF 111026 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 426 AM CST FRI MAR 11 2011 ...WINTER STORM TO IMPACT THE AREA THIS AFTERNOON INTO TONIGHT... .A DEVELOPING STORM SYSTEM OVER MONTANA WILL MOVE EAST THROUGH NORTHERN NORTH DAKOTA TODAY AND THEN BE LOCATED IN NORTHWEST MINNESOTA THIS EVENING. A PERIOD OF SNOW ALONG WITH STRONG NORTHWEST WINDS WILL OCCUR JUST BEHIND THE LOW PASSAGE IN THE COLDER AIR. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH COMBINED WITH FALLING SNOW WILL SHARPLY REDUCE VISIBILITIES ESPECIALLY OVER THE EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF NORTHWESTERN MINNESOTA. SNOW AMOUNTS WILL BE IN THE 2 TO 4 INCH RANGE ALONG AND NORTH OF HIGHWAY TWO WITH AROUND AN INCH OR LESS SOUTH OF INTERSTATE 94. PRIOR TO THE SNOWFALL...THERE COULD BE A BRIEF PERIOD OF FREEZING DRIZZLE OR VERY LIGHT RAIN AS TEMPERATURES BEFORE THE LOW PASSES WILL RISE TO ABOVE FREEZING IN MOST AREAS. MNZ001-002-004-007-NDZ008-016-027-029-030-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE NORTHERN RED RIVER VALLEY LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL IMPACT THE AREA LATE TONIGHT. THESE WINDS WILL CAUSE BLIZZARD CONDITIONS AND NEAR ZERO VISIBLITIES...ESPECIALLY IN OPEN COUNTRY. * TRAVEL WILL BECOME VERY HAZARDOUS FRIDAY NIGHT DUE TO REDUCED VISIBILITIES IN FALLING SNOW...AND BLOWING AND DRIFTING SNOW. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE OR LIGHT RAIN THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ006-007-014-015-024-026-028-054-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.BZ.W.0005.110311T1800Z-110312T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE DEVILS LAKE AREA EARLY THIS AFTERNOON AND THEN CONTINUE THROUGH MIDNIGHT. TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL ACCOMPANY THE SNOW MID AFTERNOON INTO TONIGHT. THE SNOW COMBINED WITH THE WIND WILL CAUSE WHITE OUT CONDITIONS. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ038-121200- /O.NEW.KFGF.BZ.W.0005.110311T1800Z-110312T1200Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY. * SNOW WILL MOVE INTO THE AREA THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. SNOW ACCUMULATION OF AROUND 2 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL ARRIVE MID AFTERNOON AND CONTINUE INTO TONIGHT. THE WINDS COMBINED WITH FALLING SNOW WILL CAUSE WHITE OUT CONDITIONS. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ003-NDZ039-121200- /O.NEW.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ CLAY-CASS- INCLUDING THE CITIES OF...MOORHEAD...FARGO 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO THE FARGO AND MOORHEAD AREAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SNOW ACCUMULATION UP TO 2 INCHES IS EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL WILL ACCOMPANY THE SNOW TONIGHT. THE WIND COMBINED WITH SNOWFALL WILL CREATE WHITE OUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ005-008-013>015-022-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.WW.Y.0016.110312T0000Z-110312T1200Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN 426 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE THIEF RIVER FALLS AND ROSEAU AREAS EARLY THIS EVENING AND THEN CONTINUE THROUGH EARLY MORNING. 2 TO 4 INCHES OF NEW SNOW IS ANTICIPATED. * NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY MID EVENING AND CONTINUE THROUGH EARLY MORNING. THIS WILL CAUSE EXTENSIVE DRIFTING AND BLOWING SNOW IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-121200- /O.NEW.KFGF.WW.Y.0016.110312T0000Z-110312T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 426 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO WEST CENTRAL AND NORTH CENTRAL MINNESOTA THIS EVENING AND THEN CONTINUE THROUGH THE EARLY MORNING. 1 TO 2 INCHES OF NEW SNOW IS ANTICIPATED. * NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY MID EVENING AND CONTINUE THROUGH EARLY MORNING. THIS WILL CAUSE EXTENSIVE DRIFTING AND BLOWING SNOW IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ029-NDZ049-052-053-121200- /O.NEW.KFGF.BZ.A.0001.110311T2100Z-110312T1200Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 426 AM CST FRI MAR 11 2011 ...BLIZZARD WATCH IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT. * A STORM SYSTEM WILL MOVE ACROSS NORTHERN NORTH DAKOTA INTO NORTHERN MINNESOTA THIS AFTERNOON AND EVENING. MOST OF THE SNOW WILL FALL NORTH OF INTERSTATE 94 IN NORTH DAKOTA. SOUTH OF INTERSTATE 94 SOME LIGHT SNOW IS ANTICIPATED WITH AMOUNTS AN INCH OR LESS. * HOWEVER STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP AS THE STORM SYSTEMS MOVES EAST OF OUR AREA TONIGHT AND THIS MAY CAUSE WHITE OUT CONDITIONS DUE TO REDUCED VISIBLITIES IN BLOWING SNOW. * THE THREAT FOR BLIZZARD CONDITIONS ARE NOT QUITE AS CERTAIN IN THE FAR SOUTHERN VALLEY AS THEY ARE IN THE NORTH AND THUS PEOPLE SHOULD MONITOR LATER FORECASTS FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ DTR/PR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Mar 10, 3:55 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 10, 3:55 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CST THU MAR 10 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY...
FORECAST CHALLENGES/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL
FOCUS ON THE STORM SYSTEM SET TO IMPACT NORTH DAKOTA AND NORTHERN
MINNESOTA FRIDAY MORNING INTO SATURDAY. LEANED ON A GFS/ECMWF
BLEND WITH DECENT AGREEMENT DEPICTED.
CURRENTLY...MOSTLY CLEAR SKIES ACROSS EASTERN ND AND WESTERN MN
AHEAD OF AN UPPER LEVEL RIDGE BUILDING INTO THE NORTHERN PLAINS.
TEMPERATURES REMAIN ABOUT 5-10 DEGREES BELOW FORECAST...HOWEVER
WITH WAA PUSHING EAST...WE MAY STILL RISE CLOSE TO 30 LATER THIS
AFTERNOON OR EARLY THIS EVENING.
WARM ADVECTION IS PRETTY GOOD TONIGHT WITH A SOUTH WIND. NOT
EXPECTING TEMPERATURES TO DROP TOO MUCH IF AT ALL...AND MAY EVEN
INCREASE OVERNIGHT. CLOUDS WILL BE ON THE INCREASE AS A POTENT
S/WV TROUGH PUSHES INTO THE WESTERN DAKOTAS BY 12Z FRIDAY.
ALTHOUGH BIG QUESTIONS REMAIN IN REGARDS TO THE EXPECTED STORM
SYSTEM FRIDAY/FRIDAY NIGHT...MODELS HAVE TRENDED MUCH CLOSER TO A
CONSENSUS. THE MAIN UNCERTAINTY NOW REMAINS PRECIP TYPE AND
AMOUNTS. WITH REGARDS TO THE TIMING AND AERIAL EXTENT OF
PRECIPITATION...THE 12Z GFS AND 12Z ECMWF ARE NEARLY
IDENTICAL. THE 500 MB SHORT WAVE IS STILL PROGGED BY ALL MODELS
TO MOVE THRU NRN SD INTO CNTRL MN BY 00Z SAT. PRECIPITATION LOOKS
TO ENTER THE DEVILS LAKE BASIN AND NORTHERN RRV FRIDAY
MORNING...POSSIBLY THE SOUTHERN RRV AS WELL. THE MAIN UNCERTAINTY
WITH PRECIPITATION FOR THE SOUTH IS DUE TO A DRY MID LEVEL LAYER
WHICH MAY PREVENT ANY PRECIP FROM REACHING THE GROUND. THERMAL
PROFILES CONTINUE TO SUGGEST A ZR/ZL/RA MIX THROUGH MUCH OF THE
MORNING WHERE PRECIPITATION WILL REACH THE SFC. MUCH DEPENDS ON
THE EVENTUAL SFC TEMPERATURE WHETHER PRECIP FALLS AS ALL RAIN OR
ALL ZR/ZL. CAA ON THE BACKSIDE OF THE ASSOCIATED SFC LOW WILL
BEGIN THE TRANSITION TO SNOW OVER MY FAR NORTHWEST AROUND NOON.
AS SUGGESTED EARLIER...AND WHAT WAS INHERITED FROM THE MID
CREW...PRECIPITATION WILL CONTINUE THE TRANSITION TO ALL SNOW WEST
TO EAST FRI AFTERNOON INTO FRI EVENING AS STRONG CAA SPREADS SOUTH
AND EAST ACROSS THE FORECAST AREA. THE HEAVIER SNOW IS EXPECTED
OVER NORTHEAST NORTH DAKOTA AND NORTHWEST MN WHERE THE 700MB LOW
IS PROGGED TO TRACK AND WHERE WE HAVE SFC AND FORCING ALOFT
COINCIDING. MOST OF THE SNOW WILL FALL IN THE COLDER AIR
WRAPAROUND PART OF THE STORM ACCOMPANIED BY STRONG NORTHWEST
WINDS. THE STRENGTH OF THE WINDS MAY BE STRONG ENOUGH FOR BLIZZARD
CONDITIONS FRIDAY AFTERNOON AND EVENING. STILL THERE REMAINS MODEL
DIFFERENCES IN SNOW AMOUNTS WHICH MAKES ANY CONFIDENCE IN GOING
BLIZZARD WATCH OR ANY SORT OF WARNING FOR FRI/FRI NIGHT DIFFICULT.
AFTER COLLABORATION WITH GRAND FORKS...DECIDED TO GO WITH A WINTER
STORM WATCH FOR NOW REALIZING UPGRADES TO ADVISORIES OR POSSIBLE
WARNINGS ARE LIKELY OVER THE NEXT 12-18 HOURS. HAVE ISSUED THE
WINTER STORM WATCH FOR THE NORTHERN HALF OF EASTERN ND AND
PORTIONS OF NORTHWEST MN. WILL MAINTAIN STATUS QHO AND RE-ISSUE
THE SPS WHERE IT WAS PREVIOUSLY IN EFECT. POPS WERE INCREASED
ACROSS THE BOARD. THE TIMING OF THE WATCH WILL COINCIDE WITH THE
HEAVIEST SNOW AND/OR THE STRONGEST WINDS...18Z FRIDAY TO 18Z SAT.
AS STATED ABOVE...WARM SECTOR PRECIP FRIDAY MORNING IS
QUESTIONABLE AND IF ANY PCPN WILL OCCUR AT ALL SOUTH. PSBL LOW
LEVEL MOISTURE AND LOW CLOUDS OUT AHD OF SYSTEM BUT DEPTH MAY
LIMIT ANY PCPN FORMATION. IF ANY WOULD FORM IT WOULD BE DRIZZLE AT
THE ONSET. TEMPS AGAIN CRITICAL WITH LIKELY ABV FREEZING TEMPS
SOUTH AND EAST AND NR 32F TEMPS NORTH AND WEST.
PRECIP ENDS WEST TO EAST LATE FRIDAY NIGHT INTO SATURDAY
MORNING...WITH WINDS DIMINISHING SAT MORNING INTO SAT AFTERNOON.
.LONG TERM...
COOL DOWN OVER THE WEEKEND THEM SUBSTANTIAL WARM UP VERY PROBABLE
INTO NEXT WEEK...ESP TUESDAY OUT AHD OF NEXT SHORT WAVE DUE FOR
WED. MODELS AGAIN NOT IN GREAT AGREEMENT WITH STRENGTH AND COULD
HAVE SOME PCPN. 00Z GFS IS QUITE BULLISH. CURRENT EXTENDED FCST
BASED ON HPC AND ECMWF IS DRY FOR NOW.
&&
.AVIATION...
.AVIATION...VFR CONDITIONS CURRENTLY PREVAIL ACROSS TAF SITES WITH
NEXT FAST MOVING STORM SYSTEM EXPECTED TO AFFECT THE REGION FRIDAY.
MAY SEE FOG REDEVELOP OVERNIGHT ALTHOUGH SOUTHERLY WINDS WILL BEGIN
TO INCREASE AHEAD OF STORM SYSTEM WHICH MAY INHIBIT FOG DEVELOPMENT.
EXPECT PRECIP TO SPREAD ACROSS TAF LOCATIONS FROM NORTHWEST TO
SOUTHEAST...MAINLY AFTER 18Z.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR NDZ006>008-014>016-024-026>030-054.
MN...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR MNZ001-002-004-005-007-008-013>015-022.
&&
SHORT TERM/LONG TERM...NH
AVIATION...JNSHazardous weather outlook, Mar 10, 6:03 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 603 AM CST THU MAR 10 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 603 AM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL MOVE INTO NORTH DAKOTA FRIDAY AND THEN INTO MINNESOTA FRIDAY EVENING. WARMER AIR WILL ADVANCE NORTHWARD AHEAD OF THIS SYSTEM AND MIGHT BRING SOME DRIZZLE OR FREEZING DRIZZLE FRIDAY MORNING INTO THE AFTERNOON. AS THE LOW MOVES EAST...A BAND OF SNOW WILL MOVE IN BEHIND IT ALONG WITH STRONG NORTHWEST WINDS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. TRAVEL WILL BECOME HAZARDOUS FRIDAY EVENING. THERE REMAINS MUCH UNCERTAINTY IN THE STRENGTH OF THIS SYSTEM AND THE AMOUNT OF SNOW AND WIND THAT WILL OCCUR. DRY WEATHER IS FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Special weather statement, Mar 10, 11:21 AM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 1121 AM CST THU MAR 10 2011 MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-102200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 1121 AM CST THU MAR 10 2011 ...POTENTIAL WINTER STORM FRIDAY AFTERNOON INTO FRIDAY NIGHT... THE POTENTIAL EXISTS FOR A WINTER STORM TO AFFECT TRAVEL FRIDAY AFTERNOON INTO FRIDAY NIGHT ACROSS EASTERN NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA. THE EXACT TRACK AND STRENGTH OF THIS SYSTEM REMAINS UNCERTAIN. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION BY LATE FRIDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. A PERIOD OF FREEZING DRIZZLE IS POSSIBLE AHEAD OF THIS FEATURE. A BAND OF SNOW IS THEN EXPECTED ALONG AND BEHIND THE COLD FRONTAL PASSAGE AS IT MOVES EAST THROUGH THE REGION. IT APPEARS THE MAIN SNOW BAND WILL AFFECT AREAS ALONG AND NORTH OF HIGHWAY TWO THE HARDEST...WITH 2 TO 4 INCHES OF NEW SNOWFALL. AREAS SOUTH WILL SEE 1 TO 2 INCHES. STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. AS FOR TIMING...IT APPEARS THE MAIN SNOW BAND WILL AFFECT THE DEVILS LAKE REGION MID TO LATE AFTERNOON FRIDAY...AND THEN MOVE THROUGH THE VALLEY AND INTO MINNESOTA DURING THE EARLY EVENING HOURS. THE STRENGTH OF THIS SYSTEM AND THE UNCERTAIN NATURE OF SNOWFALL AND WIND POTENTIAL WILL CONTINUE TO BE MONITORED TO SEE IF ANY WATCHES OR ADVISORIES ARE NEEDED. STAY TUNED TO WWW.WEATHER.GOV/FGF...NOAA WEATHER RADIO...OR TO LOCAL RADIO AND TELEVISION FOR UPDATES. NH/DTR
Special weather statement, Mar 10, 3:52 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 352 PM CST THU MAR 10 2011 MNZ003-027-029-030-040-NDZ038-039-049-052-053-110600- CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 352 PM CST THU MAR 10 2011 ...POTENTIAL WINTER STORM FRIDAY AFTERNOON INTO FRIDAY NIGHT... THE POTENTIAL EXISTS FOR A WINTER STORM TO AFFECT TRAVEL FRIDAY AFTERNOON INTO FRIDAY NIGHT ACROSS SOUTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA. THE EXACT STRENGTH OF THIS SYSTEM REMAINS UNCERTAIN. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION BY LATE FRIDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. A PERIOD OF FREEZING DRIZZLE IS POSSIBLE AHEAD OF THIS FEATURE FRIDAY MORNING. A BAND OF SNOW IS THEN EXPECTED ALONG AND BEHIND THE COLD FRONTAL PASSAGE AS IT MOVES EAST THROUGH THE REGION. IT APPEARS THE MAIN SNOW BAND WILL AFFECT AREAS ALONG AND NORTH OF HIGHWAY TWO THE HARDEST...WITH 2 TO 5 INCHES OF NEW SNOWFALL POSSIBLE. AREAS SOUTH WILL SEE 1 TO 2 INCHES AT BEST. STRONG NORTHWEST WINDS WITH GUSTS POSSIBLY UP TO 45 MPH BEHIND THE COLD FRONT WILL CAUSE REDUCED VISIBILITIES IN BLOWING SNOW. AS FOR TIMING...IT APPEARS THE MAIN SNOW BAND WILL AFFECT THE DEVILS LAKE REGION BY EARLY AFTERNOON FRIDAY...AND THEN MOVE THROUGH THE NORTH VALLEY AND INTO NORTHWEST MINNESOTA DURING THE REMAINDER OF FRIDAY AFTERNOON AND INTO FRIDAY EVENING. IMPACTS FROM THIS STORM REMAIN UNCERTAIN OVER THE SOUTH VALLEY AND WEST CENTRAL MINNESOTA. THE UNCERTAIN NATURE OF SNOWFALL AND WIND POTENTIAL WILL CONTINUE TO BE MONITORED TO SEE IF ANY ADDITIONAL WATCHES OR ADVISORIES ARE NEEDED. STAY TUNED TO WWW.WEATHER.GOV/FGF...NOAA WEATHER RADIO...OR TO LOCAL RADIO AND TELEVISION FOR UPDATES. NH
Nearby
Winter Storm Watches in North Dakota, 2011Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.